Alert archive / Kentucky / Freeze Warnings in 2007
Freeze Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 5, 2007, 9:59 AM EDT for 33 counties in Kentucky. It took effect at Apr 6, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 9:59 AM EDT (13:59 UTC)
- In effect from
- Apr 6, 2007, 12:00 AM EDT
- Expired
- Apr 6, 2007, 9:58 AM EDT
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 051359 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 959 AM EDT THU APR 5 2007 ...|FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... .FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200- /O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/ /O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 959 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ JJ
6 follow-up statements
000 WWUS73 KJKL 051409 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 959 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... .FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200- /O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/ /O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 959 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... ...FREEZE WARNING IS CANCELLED FOR THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ JJ CORRECTED WORDING FOR WARNING CANCELLATION
000 WWUS73 KJKL 051431 RRA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 959 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... .FREEZE WARNING HAS EXPIRED FOR THURSDAY MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052200- /O.CAN.KJKL.FZ.W.0001.000000T0000Z-070405T1400Z/ /O.NEW.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 959 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... ...FREEZE WARNING IS CANCELLED FOR THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE FOR THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 TO 25 TONIGHT. THESE TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ JJ CORRECTED WORDING FOR WARNING CANCELLATION
000 WWUS73 KJKL 052000 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060400- /O.CON.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 400 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 20 AND 26 TONIGHT. THESE TEMPERATURES ARE COLD ENOUGH TO CAUSE A FREEZE ACROSS THE AREA. WITH THE RECENT WARM WEATHER...THE GROWING SEASON HAS BEGUN SEVERAL WEEKS AHEAD OF SCHEDULE. MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. PEOPLE IN EASTERN KENTUCKY SHOULD TAKE ACTION TO PROTECT SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ JJ
000 WWUS73 KJKL 060305 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1105 PM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061115- /O.CON.KJKL.FZ.W.0002.070406T0400Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1105 PM EDT THU APR 5 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 20S TONIGHT. TEMPERATURES OVERNIGHT WILL BE BELOW FREEZING FOR SEVERAL HOURS THROUGHOUT THE AREA...LIKELY DAMAGING SENSITIVE PLANTS. WITH THE RECENT WARM WEATHER...THE GROWING SEASON IS RUNNING SEVERAL WEEKS AHEAD OF SCHEDULE. AS A RESULT...MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. ACTION SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ JJ/GREIF
000 WWUS73 KJKL 060808 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 408 AM EDT FRI APR 6 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061430- /O.NEW.KJKL.FZ.W.0003.070407T0400Z-070407T1400Z/ /O.CON.KJKL.FZ.W.0002.000000T0000Z-070406T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 408 AM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED THROUGH 10 AM THIS MORNING. A REINFORCING SHOT OF COLD AIR WILL FILTER IN OVERNIGHT FRIDAY NIGHT RESULTING IN TEMPERATURES FALLING WELL INTO THE 20S. WITH THE RECENT WARM WEATHER...THE GROWING SEASON IS RUNNING SEVERAL WEEKS AHEAD OF SCHEDULE. AS A RESULT...MANY PEOPLE HAVE ALREADY PLANTED OUTDOOR PLANTS AND FLOWERS. THIS SENSITIVE OUTDOOR VEGETATION WILL LIKELY BE SEVERELY DAMAGED IF NOT PROTECTED FROM THESE FREEZING TEMPERATURES. THE UNSEASONABLY COLD WEATHER WILL LAST THROUGH THE WEEKEND WITH A HARD FREEZE ONCE AGAIN EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ ABE
000 WWUS73 KJKL 061358 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 958 AM EDT FRI APR 6 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062200- /O.CAN.KJKL.FZ.W.0002.000000T0000Z-070406T1400Z/ /O.CON.KJKL.FZ.W.0003.070407T0400Z-070407T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 958 AM EDT FRI APR 6 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ALLOWED THE FREEZE WARNING FOR FRIDAY MORNING TO EXPIRE. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY. THE UNSEASONABLY COLD WEATHER WILL LAST THROUGH THE WEEKEND WITH A FREEZING TEMPERATURES EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. $$ ABE/JJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 7:44 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 5, 7:44 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 744 AM EDT THU APR 5 2007 .SHORT TERM.../TODAY THROUGH SATURDAY/ A RATHER EXTENSIVE SC SHIELD EXTENDS FROM THE UPPER MIDWEST AND GREAT LAKES REGION...SOUTHWARD THROUGH EASTERN KENTUCKY. EXPECT THIS TO CONTINUE OVER THE AREA BEFORE MIXING OUT SOME. EXPECTING MOSTLY CLOUDY SKIES THIS MORNING...THEN BECOMING PARTLY SUNNY. CVG AND OTHER STATIONS TO OUR NORTH HAVE BEEN REPORTING FLURRIES. JKL 88D SHOWING SOME VERY LIGHT RETURNS OVER THE NORTHERN PORTION OF OUR CWA. DECIDED TO ADD SOME ISOLATED FLURRIES TO THE FORECAST THIS MORNING. WILL KEEP FREEZE WARNING GOING THROUGH 10 AM. IN ORDER NOT TO HAVE 2 FREEZE WARNINGS GOING ON AT THE SAME TIME WITH TWO DIFFERENT TIME PERIODS...DAY SHIFT WILL LIKELY ISSUE ANOTHER FREEZE WARNING FOR TONIGHT/FRIDAY MORNING WITH THE MORNING FORECAST ISSUANCE AFTER THE CURRENT WARNING EXPIRES. EXPECTING NEAR RECORD LOW TEMPERATURES ACROSS THE AREA TONIGHT...WITH SOME PATCHY SC OVER THE AREA. FOR FRIDAY...DECIDED TO ADD ISOLATED SPRINKLES OR FLURRIES LATE IN THE DAY AS AN UPPER TROF/VORT MAX APPROACHES THE AREA FROM THE GREAT LAKES. SIDED CLOSER TO THE DRIER WRF SOLUTION...HOWEVER THE WRF HAS TRENDED A LITTLE MORE MOIST OVER THE PAST DAY. CURRENT THINKING IS THAT MOISTURE WILL NOT BE DEEP ENOUGH TO PRODUCE MEASURABLE PRECIP...BUT WILL LIKELY SEE SOME SCATTERED FLURRIES FRIDAY NIGHT AS THE H5 TROF/VORT MAX SWINGS THROUGH. MODELS ARE SHOWING AN SC LAYER TO OUR NORTH SATURDAY MORNING...GRADUALLY SINKING SOUTH DURING THE DAY. THE SC LAYER SHOULD BE BROKEN...ALLOWING FOR AT LEAST SOME SUNSHINE. WENT ON THE COOL SIDE OF MOS TEMPERATURES THROUGH THE PERIOD. THE LIKELIHOOD OF A FREEZE WILL CONTINUE THROUGH EARLY NEXT WEEK. WILL KEEP THIS MENTIONED IN THE HWO. .LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/ ECMWF/UKMET/ AND GFS ARE FAIRLY SIMILAR FIRST PART OF THE EXTENDED FORECAST PERIOD. GFS THOUGH BEGINS DIGGING A 5H TROF OVR MISS VALLEY ON MONDAY AND SWINGS THE TROF AXIS ACROSS THE OH VALLEY MON INTO TUESDAY. TROF IS THE MOST AMPLIFIED ACROSS THE GULF COAST STATES AND THIS IS WHERE THE MOST ENERGY IS AND WHERE THE GFS DEVELOPS PRECIP. TUESDAY INTO WEDNESDAY GFS DEVELOPS A SURFACE LOW OVER THE CENTRAL PLAINS. THIS SETS ITS SIGHTS ON THE COMMONWEALTH AND BRUSHES JUST TO OUR NORTH WEDNESDAY EVENING. CHANCES FOR SHOWERS WILL INCREASE MONDAY EVENING INTO WEDNESDAY...AS THE LOW AND ASSOCIATED FRONTAL BOUNDARIES MOVES TOWARD THE REGION. INSTABILITY RIGHT NOW LOOKS NEGLIGIBLE SO DID NOT PUT THUNDER IN FORECAST. THIS SHOULD BE REASSESSED WITH SUBSEQUENT MODEL RUNS. STAYED PRETTY CLOSE TO THE MEX EXTENDED GFS MOS FOR THE TEMPERATURE FORECASTS. LATEST MODEL GUIDANCE IS CONSISTENT WITH THAT FROM EARLIER RUNS IN KEEPING SUBFREEZING MORNING TEMPERATURES IN PLACE FROM SATURDAY TO MONDAY. FREEZE WARNINGS WILL DEFINITELY NEED TO BE CONSIDERED AS WE APPROACH THOSE PERIODS. && .AVIATION.../12Z TO 12Z/...UPDATED MAIN FORECAST ISSUE CONTINUES TO BE THE STRATOCU HOLDING ON OVER NORTHERN KENTUCKY AND DRIFTING SOUTHEAST THROUGH THE OHIO VALLEY... BENEATH AN UPPER LEVEL LOW. UPSTREAM OBS...AND MOST RECENT TRENDS IN OBS AT LOCAL TERMINALS SUGGEST CIGS WILL LOWER INTO MVFR TERRITORY IF NOT ALREADY THERE. THEREFORE CARRIED CIGS AROUND 3KFT FOR THE FIRST HALF OF THE PERIOD. WINDS WILL PICK BACK UP AGAIN THROUGH THE DAY. ALSO...UPSLOPE FLOW HAS BEEN INSTRUMENTAL IN THE DEVELOPMENT OF FLURRIES ACROSS PORTIONS OF THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM....MCLANE AVIATION...RAY
Hazardous weather outlook, Apr 5, 5:04 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 504 AM EDT THU APR 5 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 504 AM EDT THU APR 5 2007 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 DEGREES EARLY THIS MORNING. THIS WILL BE COLD ENOUGH FOR A FREEZE. TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 20 AND 25 DEGREES LATE TONIGHT. THIS IS EXPECTED TO CAUSE A FREEZE ONCE AGAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED EACH MORNING FROM FRIDAY THROUGH MONDAY. THERE IS STILL SOME UNCERTAINTY IN THE FORECAST...ESPECIALLY LATER IN THE PERIOD...AS TO HOW LOW THE TEMPERATURES WILL DROP AT NIGHT. TEMPERATURES AT THESE READINGS WILL BE COLD ENOUGH TO CAUSE A FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WJM
Nearby
Freeze Warnings in Kentucky, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.